MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 10/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the right eye of the patient due to dysphotopsia.The patient complained of halos and poor vision because of them.The replacement lens was a monofocal of a lower diopter (12.5).No post op patient injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6105072
Report Number9614546-2016-00602
Device Sequence Number890037
Product Code MFK
UDI-Device Identifier05050474559950
UDI-Public(01)05050474559950(17)190612
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/12/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0135
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2016
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR